Herceptin and teeth

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Angel 1
New Member


Date Joined Jul 2009
Total Posts : 2
   Posted 7/11/2009 7:57 PM (GMT -7)   
I started doing herceptin every 3 weeks for 5 months.  This last treatment has caused my teeth to start turning black and the roots to be sensitive.  I had a mastectomy almost 4 weeks ago.  I'm worried about loosing my teeth.  I read on this site somewhere that can happen.  The doctor has recommended another 8-10 treatments. 

barkyboys
Veteran Member


Date Joined Jul 2003
Total Posts : 1564
   Posted 7/12/2009 4:15 AM (GMT -7)   
The post you referred to was related to drugs that are typically given to people with bone mets. These drugs are biphosphonates, and Herceptin is not one of them. What does your oncologist say about your symptoms?

Good luck with your treatment.

BEV
"There's a difference between a philosophy and a bumper sticker."  --Charles Schulz


gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 7/12/2009 10:24 AM (GMT -7)   
I notice that Chuck's teeth have really discolored since he has been on chemo. He has always had dental problems so I suppose he will have more now? I sure hope not. But it certainly fits with what you said, Bev about chemo for bone mets. mk


Frayda
Regular Member


Date Joined Aug 2003
Total Posts : 248
   Posted 7/13/2009 6:31 AM (GMT -7)   

This is purely an educated guess ( I am a dental hygienist) but there is nothing I am aware of with chemo agents to permanently stain the teeth. There are certain antibiotics that are known to stain the teeth because they change the natural oral flora (bacteria normally found in the mouth).  It makes sense to me that the chemo could also alter the flora and cause abnormal staining of the teeth.  This stain is superficial and can be removed by your dental hygienist or dentist. You may need more frequent cleanings during treatment to reduce the staining.

FK


Dee75
Regular Member


Date Joined Jul 2005
Total Posts : 247
   Posted 8/12/2009 9:22 PM (GMT -7)   
Hi All! I've had chemo (toxatere, carboplatin, herceptin). I had 35 radiation treatments. I have a couple of more herceptin treatments and I think thats it. I went to the dentist before my treament to make sure my teeth were okay. They were. I went to the dentist the other day and he found 6 cavities and some are under crowns. He's going to talk too my oncologist and maybe they'll wait until my treaments are over and my port is removed before he works on my teeth. I'll know Monday. What a bummer!!!! I'm not sure what he'll do, but it's going to be a fortune and I believe it has something to do with the chemo and radiation. Hope your all doing fine. I refuse to let this get me down. :>) Dee
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:32 AM (GMT -7)
There are a total of 2,732,898 posts in 301,068 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
219 Guest(s), 9 Registered Member(s) are currently online.  Details
teacher2many, kerala caravan, schoolpsych, InquisitiveOne, Hungrydude, matriarch03, fibrocushie, Traveler, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer